Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 27, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Sep 18, 2007, 2:49 PM PDT. It took effect at Sep 19, 2007, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2007, 2:49 PM PDT (21:49 UTC)
- In effect from
- Sep 19, 2007, 10:00 AM PDT
- Expired
- Sep 19, 2007, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 182149 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 249 PM PDT TUE SEP 18 2007 CAZ273-NVZ453-459-191400- /O.UPG.KREV.FW.A.0027.070919T1700Z-070920T0300Z/ /O.NEW.KREV.FW.W.0027.070919T1700Z-070920T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 249 PM PDT TUE SEP 18 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR PARTS OF THE EASTERN SIERRA AND WESTERN NEVADA FOR STRONG WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WINDS TO THE AREA WEDNESDAY. RELATIVE HUMIDITY WILL LOWER TO 15 TO 20 PERCENT EARLY IN THE AFTERNOON BEFORE A STRONG COLD FRONT MOVES THROUGH THE AREA IN THE EVENING. THE MAIN FIRE WEATHER CONCERN WILL BE STRONG SOUTHWEST WINDS WHICH WILL INCREASE TO 20 TO 30 MPH BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING HOURS. WIND GUSTS OF 35 TO 45 MPH WILL BE WIDESPREAD WITH LOCAL GUSTS APPROACHING 50 MPH IN THE MORE WIND PRONE AREAS. AS THE COLD FRONT MOVES THROUGH AREA...THE WINDS WILL SWITCH TO THE NORTHWEST BETWEEN 6 PM AND 8 PM PDT. SOME SHOWER ACTIVITY...MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES ARE EXPECTED AFTER THE COLD FRONT PASSES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ HTTP://WEATHER.GOV/RENO/FIRE BENINATO
3 follow-up statements
000 WWUS85 KREV 191052 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 352 AM PDT WED SEP 19 2007 CAZ273-NVZ453-459-192300- /O.CON.KREV.FW.W.0027.070919T1700Z-070920T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 352 AM PDT WED SEP 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PARTS OF THE EASTERN SIERRA AND WESTERN NEVADA FOR STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING STRONG WINDS TO THE AREA TODAY. RELATIVE HUMIDITY WILL LOWER TO 15 TO 20 PERCENT EARLY IN THE AFTERNOON BEFORE A STRONG COLD FRONT MOVES THROUGH THE AREA IN THE EVENING. THE MAIN FIRE WEATHER CONCERN WILL BE STRONG SOUTHWEST WINDS WHICH WILL INCREASE TO 20 TO 30 MPH BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING HOURS. WIND GUSTS OF 35 TO 40 MPH WILL BE WIDESPREAD WITH LOCAL GUSTS APPROACHING 50 MPH IN THE MORE WIND PRONE AREAS. AS THE COLD FRONT PASSES THROUGH THE AREA...WINDS WILL SWITCH TO THE WEST AND NORTHWEST. MUCH COOLER TEMPERATURES AND HIGHER HUMIDITIES ARE EXPECTED AFTER FRONTAL PASSAGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 192247 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 347 PM PDT WED SEP 19 2007 CAZ273-NVZ453-459-200300- /O.CON.KREV.FW.W.0027.000000T0000Z-070920T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 347 PM PDT WED SEP 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PARTS OF THE EASTERN SIERRA AND WESTERN NEVADA FOR STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH WIDESPREAD GUSTS OF 35 TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. GUSTS APPROACHING 50 MPH CAN BE EXPECTED IN THE MORE WIND PRONE AREAS. IN ADDITION TO THE STRONG WINDS...HUMIDITY HAS DROPPED TO 12 TO 20 PERCENT EAST OF HIGHWAY 395 AND SOUTH OF INTERSTATE 80. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. AS A COLD FRONT PASSES THROUGH THE AREA THIS EVENING...WINDS WILL SWITCH TO THE NORTH AND WEAKEN. COOLER TEMPERATURES AND HIGHER HUMIDITIES ARE EXPECTED AFTER THE FRONTAL PASSAGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ HTTP://WEATHER.GOV/RENO/FIRE BENINATO
000 WWUS85 KREV 200320 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 820 PM PDT WED SEP 19 2007 CAZ273-NVZ453-459-200430- /O.EXP.KREV.FW.W.0027.000000T0000Z-070920T0300Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 820 PM PDT WED SEP 19 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE GUSTY SOUTH TO SOUTHWEST WINDS EARLIER IN THE DAY HAVE SHIFTED TO THE NORTHWEST AND DECREASED. WHILE A FEW GUSTS ABOVE 30 MPH WILL CONTINUE LATE THIS EVENING...RELATIVE HUMIDITIES ACROSS WESTERN NEVADA AND THE EASTERN SIERRA HAVE RECOVERED TO GREATER THAN 15 PERCENT. ADDITIONAL RECOVERY IS EXPECTED THROUGH THE NIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 18, 2:58 AM PDT, 11 hours 51 minutes earlier.
Area forecast discussion, Sep 18, 2:58 AM PDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
258 AM PDT TUE SEP 18 2007
.SHORT TERM...
AN UPPER TROUGH CAN BE SEEN JUST OFF THE SRN BRITISH COLUMBIA COAST
ON THE LATEST SATELLITE IMAGERY. THIS SYSTEM WILL HAVE A SIGNIFICANT
EFFECT ON THE WEATHER ACROSS THE KREV CWFA THROUGH MID WEEK. THE
NAM...GFS...UKMET AND ECMWF ALL INITIALIZED WELL IN THEIR PLACEMENT
OF THIS SYSTEM AT 00Z AND IN THEIR PROG FOR 12Z.
A VORT MAX NOW MOVING INTO OREGON WILL MOVE EAST ACROSS THE REGION
TODAY. THIS FEATURE SHOULD REMAIN WELL NORTH OF THE GREAT BASIN SO
AN INCREASE IN CLOUD COVER OVER NRN NEVADA IS THE MAIN EFFECT
EXPECTED FROM ITS PASSAGE. AS THIS VORT MAX MOVES TO THE EAST
TUESDAY NIGHT THE MAIN UPPER LOW WILL START TO DEEPEN AS IT MOVES TO
THE SOUTH. THE MEDIUM RANGE MODELS BRING THE UPPER LOW TO THE WA/OR
COAST BY 12Z WEDNESDAY. A JET MAX WEST OF THE LOW WILL PULL THE
SYSTEM QUICKLY TO THE SOUTH DURING THE DAY ON WEDNESDAY...REACHING
NRN CALIFORNIA BY 00Z THURSDAY. THE 00Z GFS ENSEMBLES ARE VERY
CLOSE IN THEIR SOLUTIONS FOR THIS DEEP UPPER LOW. BY 12Z THURSDAY
10 OF THE 12 MEMBERS SHOW A 500-MB 552 DAM CONTOUR OVER KSFO. AT
THIS SAME TIME THE GFS HAS 1000-500 THICKNESS VALUES FALLING TO 549
DAM OVER THE CNTRL SIERRA NEAR LAKE TAHOE. THE OTHER MEDIUM RANGE
MODELS ARE STARTING TO COME MORE INTO LINE WITH THE TRACK OF THE
UPPER LOW. THE NAM AND THE EURO BOTH HAVE THE LOW OVER CNTRL
CALIFORNIA AT 12Z THURSDAY...JUST TO THE EAST OF THE GFS SOLUTION.
THE INITIAL EFFECT FROM THE APPROACH OF THIS SYSTEM WILL BE AN
INCREASE IN WIND SPEEDS ON WEDNESDAY. SFC WINDS SHOULD INCREASE TO
AROUND 20 MPH WITH GUSTS TO 40 MPH POSSIBLE...MAINLY BETWEEN 12Z WED
AND 00Z THURSDAY. WINDS OVER THE NRN SIERRA AND WRN NEVADA WILL
START TO DECREASE WEDNESDAY NIGHT AS THE UPPER LOW MOVES TOWARD SRN
CALIFORNIA. WITH THE CURRENT FORECAST TRACKS KEEPING THE CENTER OF
THE UPPER LOW WEST OF THE SIERRA THIS WILL KEEP SNOW LEVELS HIGHER
THAN THEY WOULD OTHERWISE BE IF THE UPPER LOW WERE DIRECTLY OVER THE
AREA. THE GFS HAS THE CENTER OF THE UPPER LOW FARTHER WEST THAN
EITHER THE NAM OR THE EURO. AS A RESULT THE GFS HAS 700 MB TEMPS
THAT ARE WARMER AROUND THE EDGE OF THE LOW. BY 12Z THURSDAY THE GFS
HAS 700 MB TEMPERATURES COOLING TO AROUND -3C TO -4C OVER THE TAHOE
BASIN WHILE THE NAM IS COOLER WITH 700 MB TEMPS AT -5C. AT THIS
SAME TIME THE NAM HAS 850 MB TEMPERATURES OF +5C OVER TAHOE WHILE
THE GFS HAS 850 MB TEMPS BETWEEN +6C AND +7C. THIS AIR MASS SHOULD
BRING SNOW LEVELS TO BETWEEN 6500 AND 7000 FEET OVER THE TAHOE BASIN
WEDNESDAY NIGHT INTO THURSDAY.
THE UPPER LOW WEST OF THE SIERRA WOULD BRING A GOOD STREAM OF
SUBTROPICAL MOISTURE NORTH. HOWEVER THE NAM AND GFS SHOW THE
GREATEST PRECIP WATER VALUES REMAINING WEST OF THE SIERRA CREST.
THIS SHOULD IMPACT THE HIGHER ELEVATIONS OF THE SIERRA. WITH THE
UPPER LOW AS FAR WEST AS IT IS NOW PROGGED...THE MODELS ARE SHOWING
MUCH LESS MOISTURE BEING ADVECTED EAST OF THE CREST. HOWEVER THE
NAM AND GFS STILL SHOW BETWEEN 0.25 AND 0.50 INCH OF PRECIP WATER
MOVING INTO WRN NEVADA. WILL KEEP THE MENTION OF VALLEY RAIN AND
MOUNTAIN SNOW IN THE SIERRA ZONES FOR THURSDAY. AFTER THE COLD AIR
MOVES INTO THE REGION AFTN TEMPERATURES BOTH WEDNESDAY AND THURSDAY
WILL BE 10 TO 12 DEG F BELOW NORMAL FOR LATE SEPTEMBER. IT WILL
DEFINITELY FEEL LIKE FALL HAS ARRIVED. OHARA
.LONG TERM...FRIDAY THROUGH MONDAY...
THERE CONTINUES TO BE LOCATION AND TIMING DIFFERENCES AMONG MODEL
SOLUTIONS THIS MORNING WITH THE GFS/CANADIAN MAINTAINING A SLOWER
MORE SOUTHWEST TRACK. THE ECMWF HAS TRENDED WEST FROM 24 HOURS PRIOR
BUT DOES MAINTAIN A MORE INLAND SOLUTION. THIS FORECAST WILL
CONTINUE TO REFLECT THE ECMWF TIMING AND TRACK EARLY IN PERIOD WITH
A SLIGHT WARMING FRIDAY BEFORE TEMPERATURES COOL SATURDAY UNDER
INCREASING CLOUDS/PRECIPITATION. THE ECMWF THEREAFTER APPEARS TOO
FAST IN EJECTING SYSTEM GIVEN STRENGTH OF UPPER LOW AND FACT THE
MAIN IMPETUS TO EJECT IT WILL BE WAVE UPSTREAM WHICH SUPPORTS A
SLOWER GFS SOLUTION. THUS THE GFS TIMING IS PREFERRED FOR THE LATTER
PART OF PERIOD WHICH HOLDS ON TO SOME SHOWERS THROUGH SUNDAY.
TEMPERATURES WERE COOLED A FEW DEGREES OVER THE WEEKEND TO ACCOUNT
FOR THIS SLOWER SCENARIO. POPS WERE ALSO INCREASED TO CHANCE MOST
AREAS FRIDAY NIGHT/SATURDAY WITH THE POTENTIAL FOR WETTING RAINS AT
SOME POINT DEPENDING ON EVENTUAL TRACK OF UPPER LOW. THE GFS AND TO
A LESSER EXTENT THE ECMWF TAP SUBTROPICAL MOISTURE AND PULL IT
NORTHWARD INTO THE GREAT BASIN. TRACK/TIMING OF SYSTEM WILL BE
CRITICAL IN DETERMINING THE EFFECTS FROM THIS MOISTURE TAP ON
WESTERN NEVADA AND THE SIERRA. HOHMANN
&&
.AVIATION...
VFR WITH NO ISSUES TODAY. INCREASING WEST WINDS ARE STILL EXPECTED
WEDNESDAY AFTERNOON AND EVENING WITH GUSTS APPROACHING 35KT.
&&
.FIRE WEATHER...
WIND POTENTIAL IS STILL HIGH ACROSS THE REGION WEDNESDAY AFTERNOON
AND EARLY EVENING WITH TIGHTENING SFC-H7 GRADIENT IN RESPONSE TO
UPPER LOW DROPPING SOUTHWARD THROUGH CALIFORNIA. WIND GUSTS WILL
LIKELY APPROACH 40 MPH WITH LOCALLY STRONGER GUSTS IN MORE WIND
PRONE AREAS ALONG THE EASTERN SIERRA. THE MAIN QUESTION WILL BE
MOISTURE AS BOTH THE GFS/ECMWF SHOW RAPID POST FRONTAL COOLING AND
MOISTENING OF THE BOUNDARY LAYER GIVEN THE STRONG COOLING ALOFT AND
MIXING. HUMIDITY LEVELS MAY ACTUALLY BE LOWEST PRIOR TO STRONGEST
WINDS. THE ECMWF IS MORE INLAND AND COOLER/WETTER WHILE THE GFS
MAINTAINS DRY SLOT ACROSS THE WATCH AREA. WATCH WILL REMAIN IN
EFFECT GIVEN THE UNCERTAINTY IN HUMIDITY BUT LIKELIHOOD OF STRONG
WINDS. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ453 AND NV459.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ273.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:26 PM PDT | Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.